MAUDE Adverse Event Report: DEPUY MITEK LLC US XL 5.0MM ROUND BURR PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US XL 5.0MM ROUND BURR PLUS 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283858
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate' this issue is being closed because two email attempts and one phone call have been made requesting the return status of the device.If and when the device in question is returned this file will be reopened and its contents made to reflect the results of the evaluation.A review into the depuy mitek complaints system revealed no other complaints of any kind for this dhr of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was report that during a hip arthroscopy procedure the surgeon was torquing on a 5.0mm xl round burr when the plastic junction broke where it inserts into the hand piece.It was stated that nothing fell into the patient.Another like device was used to complete the procedure with no patient consequences and a delay of a couple of minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: this issue is being closed because two email attempts and one phone call have been made requesting the return status of the device.If and when the device in question is returned this file will be reopened and its contents made to reflect the results of the evaluation.A review into the depuy mitek complaints system revealed no other complaints of any kind for this dhr of devices that were released to distribution.A review of the device history record indicated that this batch of product was processed without incident; therefore there is no evidence of manufacturing anomalies on the paperwork reviewed. we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions udi: (b)(4).

Brand Name
XL 5.0MM ROUND BURR PLUS 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8290872
Report Number1221934-2019-56283
Device Sequence Number2701457
Product Code HRX
UDI-Device Identifier10886705025107
UDI-Public10886705025107
Combination Product (Y/N)N
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number283858
Device Lot NumberM1504016
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by Manufacturer09/01/2016
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1